MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG LIGHT; SURGICAL MESH
Catalog Number 0117050
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240); Injury (2348)
Date of Event 03/03/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol perfix light plug (device #2) used to treat the patient.The patient's attorney did allege surgical intervention; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol perfix light plug (device #2).An additional emdr was submitted to represent the bard/davol bard flat mesh (device #1).Not returned.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2012 or (b)(6) 2014, the patient underwent surgery for implant of an unspecified bard/davol bard mesh (device #1) or an unspecified bard/davol perfix light plug (device #2).It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.As reported, the patient is making a claim for an adverse patient outcome against the bard mesh (device #1) and perfix light plug (device #2).As reported, the attorney alleges product is defective and that the patient experienced emotional distress.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2012 or (b)(6) 2014, the patient underwent surgery for implant of an unspecified bard/davol bard mesh (device #1) or an unspecified bard/davol perfix light plug (device #2).It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.As reported, the patient is making a claim for an adverse patient outcome against the bard mesh (device #1) and perfix light plug (device #2).As reported, the attorney alleges product is defective and that the patient experienced emotional distress.Addendum per additional information provided: (b)(6) 2012 ¿ patient was diagnosed with recurrent right inguinal hernia thereby underwent open repair with the implant of perfix light plug (device #1).Per op notes, ¿a perfix light plug (device #1) was placed in the internal ring and mesh was placed on canal floor and secured using sutures.¿ (b)(6) 2014 ¿ patient was diagnosed with indirect recurrent right inguinal hernia thereby underwent laparoscopic repair with implant of bard flat mesh (device #2).Per op notes, ¿small indirect hernia sac was identified.The tissue adherent to plug (device #1) was dissected out.A bard flat mesh (device #2) was placed into preperitoneal space and anchored to pubic ramus and pubic tubercle.¿.
 
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol perfix light plug (device #2) used to treat the patient.The patient's attorney did allege surgical intervention; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-apr-2012) is considered to be a best estimate.This supplemental emdr represents the bard/davol perfix light plug (device #1).An additional supplemental emdr was submitted to represent the bard/davol bard flat mesh (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX PLUG LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8642351
Report Number1213643-2019-04352
Device Sequence Number1680965
Product Code FTL
UDI-Device Identifier00801741030949
UDI-Public(01)00801741030949(17)170528(10)HUWD1439
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K092032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2017
Device Catalogue Number0117050
Device Lot NumberHUWD1439
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2019
Supplement Date Received by Manufacturer05/14/2025
Initial Report FDA Received Date05/24/2019
Supplement Report FDA Received Date05/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient SexMale
Patient Weight98 KG